71.3K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

FEEL MISERABLE

7 REPLIES 7
Guest user
Not applicable

Re: FEEL MISERABLE

Hi Marilyn

I started Arimidex about 5 week ago, along with Zoladex as I am pre menopausal, after having refused Tamoxifen because of the side effects. The Onc persuaded me to give it a go, and I must admit, at the moment the side effects are not too bad. I do get some joint pain, but I can put up with that, and have started my walking again, which I love to do. Have even managed to lost a few pounds, always a bonus.

So I would say give it a go, you can always stop if it is unbearable.

Good luck and have a moan on here anytime!!

Love Deborahxxx

Guest user
Not applicable

Re: FEEL MISERABLE

And talking about hot flushes, i was told by the physio on her very brief visit that i could no longer use anti persperant, as it blocked the sweat glands, guess what, i brought that up with the bc nurse today, and she told me you can use them as there is no proof that does any harm!! so after a month of using this bionsen which i think is the only one avaliable on the market, and sweating like a pig, i can finally go back to using my beloved sannex!!! just thought i'd share that with you

lots of love

Alisonxxx

olivia07
Member

Re: FEEL MISERABLE

Marilyn - a word of encouragement about Arimidex. Having suffered beyond belief with Tamoxifen 17 years ago, when my BC recurred in April I was put on Arimidex and can honestly say that it is far better than Tamoxifen. I get 8 - 10 hot flushes a day but they are mild - no sweating - and I get a reasonable night's sleep too. Do let us know how you get on and feel totally free to say whatever you like and whenever you like on this site. We are all sisters.

Guest user
Not applicable

Re: FEEL MISERABLE

Hi marylin
You go ahead and have a good moan my love. I'm not on chemo or anything but did have a mastectomy inNov 06 and i get days when noone dare look at me let alone say anything!! I've got the dreaded lympodema (pardon the spelling) but I go and see the bc nurse and she measures it, and so far it hasn't got any bigger!! Flipping heck - I'd be ike the Elephant Man if it did hee hee! It would be good if you could buy tops with one arm bigger than the other wouldn't it? hey ho, til then we have to wear the sleeve and put up with the confounded ache. Exercise does help!! so persevere with those. By the way, I am on Tamoxifen as my cancer was Oestrogen pos. And so far all I've had are the 'hot flushes' which are a pain, but better than having the cancer return eh! Keep your pecker up and don't let things get you down too much.

Love
gloriana
xx

Guest user
Not applicable

Re: FEEL MISERABLE

ps, also they have a great Q&A section that covers just about everything

Alison x

Guest user
Not applicable

Re: FEEL MISERABLE

Hi Marilyn, i have found the site "cancerbackup" to be really informative and it explains all the different tablets and what they do, and what to expect, its very good

take care and don't feel bad about having a moan, we all do it

Alison xxxxx

AnneG
Member

Re: FEEL MISERABLE

Marilyn

So sorry that you are feeling like this. I think we all have days like this so don't apologise. The worst for me are days 5 and 6 after chemo when I am no longer on the steroids. No one can do anything right then and I cry a lot!

I will be on Arimidex and actually took it for 5 weeks between surgery and chemo as there was a delay with me being able to start chemo. I didn't find it too bad in that time. I got hot flushes and my knees were sore but it was all bearable. I think that there is information available elsewhere on this site about Arimidex or you could try and ring the helpline.

All the best

Anne

Guest user
Not applicable

FEEL MISERABLE

Hi all

Sorry for the moan. Hubby's gone to car auction with one of his friends so I'm on my own.

I've just won some wool/silk yarn on Ebay, but I don't know whether or not I should have bid as my arm has been aching today. This is the first time it has felt like this since mastectomy etc in August 06. It aches and it feel painful on the inside of lower arm. I've been doing massages but doesn't seem any better. Thinking of ringing bc nurse tomorrow to see if it could be lymphodeama - yuk.

That said I'm behind with the washing so wore a different bra today and now my recon boob feels a bit achy as well. Feels a bit like it did at first - a lump stuck on - and not belonging to me. I usually think it's brilliant.

Work is a pain. Do bookkeeping and am on return to work scheme. Work have been brilliant but I'm knackered. Only back at work a week after a weeks holiday.

House is a mess. I think a cleaner could spend days here.

I go to see onc on Tuesday and I know he's going to tell me off. I'm not the most obedient patient and can't cope with anything that makes me unable to sleep and feel miserable.

Didn't take dextramethasone after 2nd chemo as felt so depressed and miserable. I cried if anyone looked at me never mind said anything.

I refused radiotherapy because I wsn't prepared for risk to lung function (asthma) on them not being certain I needed it but erring on the side of caution so giving it me.

At last visit to onc just before Easter he gave me Femara Letrazole which worried me when I looked at all the side effects. I already knew some but hadn't really looked at tehm because he'd mentiond Arimidex before so I'd read up on that. Anyway it was the high blood pressure and risk of stroke that worried me. I' already on BP tablets and Dad had first stroke when he was 43 and was in a wheelchair for 4 years after another one before he passed away at 58. I'm 56. Anyway GP arranged for BP checks every 2 weeks to monitor situation.

I took the pills for two weeks and had immediate adverse reactions. I started ticking the list that came with the pills. Final straw was when I glanced in mirror (admiring fuzz that was coming back nicely) and noticed that I had a bald patch the size of a 10p and a thin patch. No more pills. GP thought it was good that I'd managed for so long when I described effects.

Had an appointment at breast clinic in July and told consultant. He passed the buck and said to tell onc. I'm only just starting to feel a bit more like me. GP arranged for blood tests for inflammatory markers as pain and stiffness was so bad in all joints. I even had difficulty when dentist did a filling.

I suspect that when I go on Tuesday it will be a prescription for Arimidex and I worry about the effects. If they are as bad as Femara that is it. I even felt so miserable when on them that I checked in cupboards to see what pills I had as I felt that if this was the next 5years I didn't want them.

I'm going to ask if there are varying degrees of hormone receptiveness and if so what mine was. I want a life not an existence.

Sorry for my moans but it's only because I go on Tuesday and I'm tired.

Thanks for listening
Marilyn X